Alert archive / Arkansas / Flash Flood Warnings in 2006
Flash Flood Warning 35, NWS Memphis, TN
NWS Memphis, TN issued this flash flood warning at Sep 23, 2006, 2:23 AM CDT for Dunklin County, Missouri; Clay County, Randolph County, Arkansas. It was in force for 5 hr. 5 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Sep 23, 2006, 2:23 AM CDT (07:23 UTC)
- Expired
- Sep 23, 2006, 7:00 AM CDT
- In force
- 5 hr
- Issued by
- NWS Memphis, TN
- Area
- Counties, with a storm outline in the text
Counties Clay County, AR, Randolph County, AR, Dunklin County, MO
The radar
The Memphis radar (KNQA), 123 km from the middle of the area, began a volume at 07:26 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Sep 23, 2:25 AM CDT | FLASH FLOOD | Greenway, AR | WATER 6 INCHES DEEP COVERING HWY 49 NORTH OF GREENWAY. COUNTY ROADS AND HOMES FLOODED COUNTYWIDE |
| Sep 23, 2:25 AM CDT | FLASH FLOOD | Piggott, AR | MOST OF CLAY COUNTY ARKANSAS DEALING WITH FLOODING. TOWNS OF PIGGOTT AND GREENWAY AND POLLARD ESPECIALLY HIT HARD. HWY 49 NORTH OF GREENWAY COMPLETELY SUBMERSED. WATER 6 INCHES DEEP. COUNTY ROADS FLOODED. A NUMBER OF HOMES FLOODED. |
| Sep 23, 3:10 AM CDT | FLASH FLOOD | 5 Nw Maynard, AR | 8 TO 12 INCHES OF RAIN COVERING THE INTERSECTION OF HIGHWAYS 90/251 |
| Sep 23, 3:10 AM CDT | FLASH FLOOD | Maynard, AR | HWY 115 IN MAYNARD...WATER ENTERING INTO HOUSES. PORCHES BEING RIPPED FROM HOUSES BY FLOOD WATERS. |
| Sep 23, 3:10 AM CDT | FLASH FLOOD | Maynard, AR | MAJOR FLOODING OVER NORTHERN SECTIONS OF RANDOLPH COUNTY. WATER 1 FOOT DEEP AT INTERSECTION OF HWY 90 AND 251. HOMES FLOODING ALONG HWY 115 IN MAYNARD |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 5 storm reports to this flash flood warning; the first came 2 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Little Rock, AR (KLZK), launched 00:00Z, 7.4 hours before the alert went out and 175 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2310 J/kg
- Mixed-layer CIN
- -47 J/kg
- Mixed-layer LCL
- 1432 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- 233 m²/s²
- 0-3 km storm-relative helicity
- 342 m²/s²
- Significant tornado parameter
- 1.9
- Supercell composite
- 14.9
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS54 KMEG 230726
FFWMEG
ARC021-121-MOC069-231200-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE MEMPHIS TN
223 AM CDT SAT SEP 23 2006
THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A
* FLASH FLOOD WARNING FOR...
CLAY COUNTY IN EASTERN ARKANSAS
RANDOLPH COUNTY IN EASTERN ARKANSAS
DUNKLIN COUNTY IN SOUTHEAST MISSOURI
* UNTIL 700 AM CDT
* AT 221 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
VERY HEAVY RAIN OVER THE WARNED AREA. OVER THE PAST 6 HOURS DOPPLER
RADAR ESTIMATES THAT 5 TO 7 INCHES OF RAINFALL HAS FALLEN ACROSS
THE WARNED AREA.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO KENNETT...
HOLCOMB...CLARKTON...CAMPBELL...SUCCESS...ST. FRANCIS...REYNO...
RECTOR...POLLARD...POCAHONTAS...PIGGOTT...PEACH ORCHARD...
MCDOUGAL...MAYNARD...KNOBEL...HICKORIA...GREENWAY...DATTO...
DALTON...CORNING...BIGGERS AND ATTICA
.SHOWERS AND THUNDERSTORMS CONTINUE TO AFFECT THE SAME LOCATIONS
ACROSS NORTHEAST ARKANSAS AND THE MISSOURI BOOTHEEL. ADDITIONAL
RAINFALL AMOUNTS OF TWO TO FOUR INCHES ARE POSSIBLE IN THE WARNED
AREAS.
.TO REPORT FLOODING...HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY
YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN
MEMPHIS.
LAT...LON 3620 8997 3621 9031 3628 9033 3628 9080
3619 9082 3619 9109 3649 9132 3650 9023
3654 9021 3656 9018 3657 8996
$$1 follow-up statement
000
WGUS74 KMEG 230837
FFSMEG
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
321 AM CDT SAT SEP 23 2006
ARC021-121-MOC069-231200-
CLAY AR-RANDOLPH AR-DUNKLIN MO-
321 AM CDT SAT SEP 23 2006
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 700 AM CDT FOR
DUNKLIN...RANDOLPH AND CLAY COUNTIES...
AT 335 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED VERY
HEAVY RAIN CONTINUING TO FALL OVER THE WARNED AREA. DOPPLAR RADAR
HAS ESTIMATED 5 TO 10 INCHES OF RAINFALL HAS ALREADY FALLEN ACROSS
THE WARNED AREA SINCE FRIDAY EVENING. ADDITIONAL RAINFALL AMOUNTS OF
TWO TO FOUR INCHES WILL BE POSSIBLE. THIS IS A VERY DANGEROUS FLOOD
SITUATION.
AT 310 AM CDT...THE RANDOLPH COUNTY SHERIFFS OFFICE REPORTED
SIGNIFICANT FLOODING ACROSS THE NORTHERN PORTIONS OF THE COUNTY.
WATER UP TO ONE FOOT DEEP WAS COVERING THE INTERSECTION OF HIGHWAY
90 AND 251 IN WARM SPRINGS. IN ADDITION...WATER WAS ENTERING INTO
HOMES...WITH PORCHES BEING TORN AWAY FROM THE HOMES BY FLOOD WATER
ALONG HIGHWAY 115 IN MAYNARD.
ALSO AT 315 AM CDT...THE ARKANSAS DEPARTMENT OF EMERGENCY MANAGEMENT
HAS REPORTED WIDESPREAD FLOODING ACROSS CLAY COUNTY. FLOODING IS
OCCURRING IN THE CITIES OF PIGGOTT...GREENWAY...AND POLLARD. HIGHWAY
49 NORTH OF GREENWAY IS UNDER SIX INCHES OF WATER. FLOODING OF HOMES
AND MANY COUNTY ROADS HAS ALSO BEEN REPORTED.
LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO HOLCOMB...
CLARKTON...CAMPBELL...SUCCESS...ST. FRANCIS...POLLARD...PIGGOTT...
MCDOUGAL...MAYNARD...HICKORIA...DATTO...DALTON AND CORNING
.A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
MOVE TO HIGHER GROUND IMMEDIATELY. DO NOT ATTEMPT TO CROSS FLOODED
ROADWAYS. TURN AROUND, DONT DROWN.
.BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODS AND FLASH FLOODS. IF FLASH FLOODING IS
OBSERVED...ACT QUICKLY.
.TO REPORT SEVERE WEATHER HAVE THE NEAREST LAW ENFORCEMENT AGENCY
RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN
MEMPHIS.
.STAY TUNED TO THIS NATIONAL WEATHER SERVICE BROADCAST FOR THE LATEST
UPDATES AND INFORMATION. TO REPORT FLOODING ONLY...CALL 1 800 4 3 2 0
8 7 5.
LAT...LON 3620 8997 3621 9031 3628 9033 3628 9080
3619 9082 3619 9109 3649 9132 3650 9023
3654 9021 3656 9018 3657 8996
$$What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this flash flood warning went out at Sep 22, 8:00 PM CDT, 6 hours 23 minutes earlier.
Area forecast discussion, Sep 22, 8:00 PM CDT, 6 hours 23 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MEMPHIS TN 800 PM CDT FRI SEP 22 2006 .DISCUSSION...00Z SURFACE ANALYSIS CENTERS STRONG LOW PRESSURE ACROSS SOUTHWEST MINNESOTA WITH A COLD FRONT EXTENDING SOUTH ACROSS CENTRAL MISSOURI AND BACK INTO THE CENTRAL/SOUTHERN PLAINS. 00Z UPPER AIR ANALYSIS INDICATES 850 MB MOISTURE PLUME COURTESY OF A 35 KT 850 MB LOW LEVEL JET LOCATED ACROSS THE MID SOUTH AND EXTENDING INTO PORTIONS OF THE MIDDLE MISSISSIPPI VALLEY. 500 MB/WATER VAPOR/UPPER AIR WIND PROFILERS INDICATE NEXT MID LEVEL SHORTWAVE ACROSS THE SOUTHERN PLAINS GETTING READY TO ENTER THE MIDDLE/LOWER MISSISSIPPI VALLEY. MAIN FORECAST CONCERN IS SEVERE WEATHER POTENTIAL FOR THE REMAINDER OF THE NIGHT. LAPS ANALYSIS/WSR-88D TRENDS STILL INDICATE BETWEEN 2000-2500 J/KG SURFACE BASED CAPE...LI/S AROUND -4...AND 0-1 KM STORM RELATIVE HELICITIES AT OR ABOVE 300 M2/S2 ACROSS THE NORTHERN THIRD OF THE FORECAST AREA. DECENT TURNING WIND PROFILES AND INSTABILITY PRESENT STILL SUPPORT CONTINUATION OF A SEVERE THREAT ESPECIALLY ACROSS THE ABOVE MENTIONED AREA AT LEAST OVER THE NEXT FEW HOURS. WILL MAKE SOME ADJUSTMENTS TO FORECAST BASED ON CURRENT CONVECTIVE TRENDS. UPDATED GRIDS WILL BE PUBLISHED SHORTLY. CJC .SHORT TERM (TONIGHT THROUGH SATURDAY NIGHT) OBVIOUSLY THE MAIN CONCERN IN THE NEAR TERM IS SEVERE WEATHER POTENTIAL. TORNADO WATCHES CURRENTLY IN EFFECT FOR MOST OF THE CWA UNTIL 00Z. IT HAS BECOME VERY UNSTABLE ACROSS PORTIONS OF THE MIDSOUTH WITH TEMPERATURES IN THE MID 80S TO AROUND 90 AND DEWPOINTS IN THE LOW 70S. AS OF 20Z...CONVECTION BEGINNING TO FIRE ACROSS ARKANSAS WITH SOME DEVELOPMENT ACROSS N MS AS WELL. A LARGE SUPERCELL OVER FULTON...IZARD...AND SHARP COUNTIES IN AR HAS TURNED RIGHT AND APPEARS TO BE HEADED FOR NE AR. THIS STORM HAS THE BEST SHORT TERM POTENTIAL OF SEVERE WEATHER AND TORNADOES. THE ACTIVITY IN NE MS WILL BE WATCHED FOR BRIEF TORNADOES AS THE CELLS INTERACT WITH A BOUNDARY ACROSS THAT REGION. MLCAPES ARE NOT AS LARGE IN THIS AREA (LESS THAN 2000 J/KG) AND WE EXPECT THIS THREAT TO DIMINISH AROUND 00Z AS THE BOUNDARY MOVES NORTH. FURTHER WEST...THE DEVELOPMENT OF SCATTERED CONVECTION IS EXPECTED TO CONTINUE ACROSS ARKANSAS IN THE PRESENCE OF 2500-3000 J/KG MLCAPES. THE ONE CAVEAT CONTINUES TO BE THE LACK OF AN UPPER LEVEL SHORTWAVE TO ACT AS A FORCING MECHANISM. ANY STORMS THAT CAN MATERIALIZE WILL HAVE A GOOD OPPORTUNITY OF BECOMING SEVERE AND POSSIBLY TORNADIC AS THEY QUICKLY MOVE NE TOWARDS THE MIDSOUTH. 0-1KM SRH WILL CONTINUE TO BE AROUND 250-300 M2/S2 AND WILL LIKELY INCREASE SOME THIS EVENING AS THE LOW LEVEL JET STRENGTHENS. 0-6KM BULK SHEAR OF 40-50 KTS WILL ALSO BE PRESENT. WE WILL RESTATE THE THREAT IS STILL CONDITIONAL BASED ON INSTABILITY BEING ENOUGH OF A LIFTING MECHANISM TO DEVELOP STORMS. NO SIGNIFICANT SHORTWAVES ARE SEEN ON THE WV LOOP THAT WILL AFFECT THE MIDSOUTH THIS EVENING. HAVING SAID THAT...WILL LEAVE MODERATE RISK AS IS GIVEN THE TORNADIC POTENTIAL. BY TOMORROW...A SHORTWAVE OVER COLORADO WILL EJECT EAST...SERVING TO MOVE THE LONGWAVE TROUGH AND ATTENDANT COLD FRONT EAST AS WELL. SHOWERS AND THUNDERSTORMS WILL DEVELOP ALONG THE FRONT AND WILL AFFECT THE REGION MAINLY TOMORROW AFTERNOON AND TOMORROW NIGHT. 0-6KM BULK SHEAR OF 35-45 KTS...MLCAPES OF AROUND 2000 J/KG...AND A 40 KT LOW LEVEL JET ALL SUGGEST ANOTHER POTENTIAL FOR SEVERE WEATHER. SHEAR PROFILES BECOMES MORE UNIDERICTIONAL TOMORROW...SUGGESTING THE THREAT TOMORROW WILL BE MORE FROM DAMAGING WINDS. HEAVY RAIN WILL ALSO BE A THREAT GIVEN PRECIPITABLE WATER VALUES OF NEAR 2 INCHES. THERE IS A SLIGHT RISK OF SEVERE WEATHER FOR THE ENTIRE MIDSOUTH. && .LONGER TERM (SUNDAY THROUGH FRIDAY) VERY INTERESTING PATTERN FOR SEPTEMBER. UPPER FLOW FOR THE EXTENDED PERIOD LOOKS MORE LIKE LATE OCTOBER/EARLY NOVEMBER WITH THE JET DIPPING WELL INTO THE SOUTHERN US. LOOKING AT BELOW AVERAGE TEMPERATURE THROUGH NEXT WEEKEND. THE FORECAST CHALLENGE ON SUNDAY IS TIMING THE COLD FRONT. NGM IS THE SLOWEST SOLUTION WITH THE GFS AND ETA PUSHING THE FRONT TO THE ALABAMA BORDER EARLY IN THE DAY. THIS WOULD KEEP THE DAY FAIRLY COOL AND DRIER BY AFTERNOON. GUIDANCE IS INCLUDING TEMPS SOME 5 TO 8 DEGREES BELOW CLIMATOLOGY...GIVEN THE THICKNESS VALUES AND AIRMASS WITH STAY CLOSE OR A SHADE BELOW. ANOTHER...ALMOST ARCTIC LOOKING SHORTWAVE/SURFACE FRONT PUSHES INTO THE CENTRAL US ON WEDNESDAY AND THURSDAY. NOT LOOKING FOR A SEVERE POTENTIAL ON THURSDAY AS THE FRONT PASSES THROUGH SINCE THERE APPEARS NO TIME FOR TEMP/MOISTURE RECOVERY. THE AIRMASS BEHIND THIS SYSTEM LOOKS VERY COOL. AGAIN WILL SIDE COOLER THAN GUIDANCE IN TEMPERATURES FOR LATE IN THE PERIOD. && .PRELIMINARY POINT TEMPS/POPS... MEM 74 86 61 74 / 60 70 80 30 MKL 72 84 62 74 / 50 70 80 40 JBR 71 83 59 72 / 70 80 60 30 TUP 72 87 70 76 / 40 50 80 60 && .MEG WATCHES/WARNINGS/ADVISORIES... AR...NONE. MO...NONE. MS...NONE. TN...NONE. && SHORT TERM - JFB LONG TERM - JEB
Hazardous weather outlook, Sep 22, 3:14 PM CDT, 11 hours 9 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MEMPHIS TN 314 PM CDT FRI SEP 22 2006 ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115- MSZ001>017-020>024-TNZ001>004-019>021-048>055-088>092-231100- ALCORN-BENTON(MS)-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA- CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR-DUNKLIN-DYER- FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY- ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE(AR)-LEE(MS)- MADISON-MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA-PEMISCOT- PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH-SHELBY- ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO-TUNICA- UNION-WEAKLEY-YALOBUSHA- 314 PM CDT FRI SEP 22 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS... THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE. .DAY ONE...TONIGHT THERE IS A MODERATE RISK OF SEVERE THUNDERSTORMS TONIGHT FOR MUCH OF NORTHEAST ARKANSAS...THE MISSOURI BOOTHEEL...AS WELL AS PORTIONS OF WEST TENNESSEE AND NORTHEAST MISSISSIPPI. THE MODERATE RISK AREA IS ALONG AND TO THE WEST OF A LINE FROM UNION CITY TENNESSEE TO SOMERVILLE TENNESSEE TO OXFORD MISSISSIPPI. THE CITIES OF MEMPHIS AND JONESBORO ARE IN THE MODERATE RISK AREA. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ELSEWHERE ACROSS THE MID-SOUTH TODAY AND TONIGHT. THIS INCLUDES THE REMAINDER OF WEST TENNESSEE AND NORTH MISSISSIPPI. THE CITIES OF JACKSON AND TUPELO ARE IN THE SLIGHT RISK AREA. STRONG SOUTH WINDS AHEAD OF A POTENT LOW PRESSURE SYSTEM IN THE PLAIN STATES WILL CONTINUE TO PUSH MOIST AND UNSTABLE AIR INTO THE MID-SOUTH. IN ADDITION...A TURNING AND STRONG WIND PROFILE WILL EXISTS THROUGHOUT THE ATMOSPHERE. CONDITIONS ARE FORECAST TO BECOME RIPE FOR THE DEVELOPMENT OF A FEW TORNADOES ACROSS THE ENTIRE MID-SOUTH...ESPECIALLY IN THE MODERATE RISK AREA. THERE IS THE POSSIBILITY TORNADOES COULD BE STRONG AND LONG-LIVED. DAMAGING WINDS AND LARGE HAIL ARE ALSO POSSIBLE. LOCALLY HEAVY RAINFALL IS ALSO POSSIBLE TONIGHT ACROSS THE MID- SOUTH WITH THE THUNDERSTORMS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY A STRONG COLD FRONT WILL PUSH THROUGH THE MID-SOUTH SATURDAY NIGHT AND EARLY SUNDAY. A SQUALL LINE IS FORECAST TO MOVE INTO NORTHEAST ARKANSAS AND THE MISSOURI BOOTHEEL BY LATE AFTERNOON AHEAD OF THE FRONT...AND MOVE ACROSS THE REMAINDER OF THE MID-SOUTH SATURDAY NIGHT. THE THREAT OF SEVERE THUNDERSTORMS WILL OCCUR WITH THE SQUALL LINE WITH DAMAGING WINDS AND LARGE HAIL BEING THE MAIN THREATS. IN ADDITION...SEVERE THUNDERSTORMS ARE POSSIBLE ACROSS THE MID-SOUTH DURING THE DAY SATURDAY IN ADVANCE OF THE SQUALL LINE. LOCALLY HEAVY RAINFALL IS ALSO POSSIBLE ACROSS THE MID-SOUTH SATURDAY AND SATURDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL BE NEEDED TONIGHT...AND LIKELY AGAIN ON SATURDAY. JFB
In the hours before
Local storm report, Sep 22, 10:10 PM CDT, 4 hours 13 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MEMPHIS TN
1010 PM CDT FRI SEP 22 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0415 PM TSTM WND DMG POCAHONTAS 36.26N 90.97W
09/22/2006 RANDOLPH AR LAW ENFORCEMENT
MANY TREES REPORTED DOWN ACROSS THE ENTIRE COUNTY OF
RANDOLPH
0430 PM HAIL CORNING 36.41N 90.59W
09/22/2006 M1.00 INCH CLAY AR TRAINED SPOTTER
ONE INCH HAIL IN CORNING
0430 PM TSTM WND DMG CORNING 36.41N 90.59W
09/22/2006 CLAY AR TRAINED SPOTTER
SEVERAL TREES DOWN IN CORNING. ESTIMATED WIND SPEED WAS
80 TO 85 MPH.
0452 PM TSTM WND DMG REYNO 36.36N 90.76W
09/22/2006 CLAY AR EMERGENCY MNGR
SEVERAL TREES AND POWER LINES DOWN
0452 PM TSTM WND DMG BIGGERS 36.33N 90.81W
09/22/2006 RANDOLPH AR EMERGENCY MNGR
TREES AND POWER LINES DOWN
0500 PM TSTM WND DMG N MALDEN 36.58N 89.98W
09/22/2006 DUNKLIN MO BROADCAST MEDIA
TREES DOWN ONE TREE WAS 3 FEET IN DIAMETER. A FEW ROOFS
OF RESIDENCES BLOWN OFF.
0514 PM TORNADO KNOBEL 36.32N 90.60W
09/22/2006 CLAY AR LAW ENFORCEMENT
TORNADO ON THE GROUND REPORTED BY OFFICER...WELL SOUTH OF
THE TOWN OF CORNING NEAR KNOBEL.
0521 PM HAIL PIGGOTT 36.38N 90.20W
09/22/2006 M1.75 INCH CLAY AR TRAINED SPOTTER
GOLFBALL SIZED HAIL NEAR THE INTERSECTION OF HIGHWAYS 90
AND 135
0544 PM TORNADO NIMMONS 36.31N 90.09W
09/22/2006 CLAY AR BROADCAST MEDIA
TORNADO ON GROUND
0545 PM TORNADO 1 W KENNETT 36.24N 90.07W
09/22/2006 DUNKLIN MO LAW ENFORCEMENT
TORNADO ON GROUND AT RIVER BRIDGE AT HWY 84
0637 PM TORNADO TIPTONVILLE 36.38N 89.47W
09/22/2006 LAKE TN LAW ENFORCEMENT
TORNADO IN TOWN OF TIPTONVILLE ACROSS STREET FROM FIRE
DEPARTMENT...SEVERAL TREES DOWN AND TRASH CANS SCATTERED
0700 PM TORNADO RAVENDEN 36.24N 91.25W
09/22/2006 LAWRENCE AR BROADCAST MEDIA
TORNADO ON GROUND BY KAIT STORM CHASE TEAM
0708 PM HAIL 5 W UNION CITY 36.42N 89.14W
09/22/2006 M0.50 INCH OBION TN EMERGENCY MNGR
HAIL FROM 1/4 TO 1/2 INCH REPORTED ALONG HWY 22.
0714 PM TSTM WND DMG 5 W UNION CITY 36.42N 89.14W
09/22/2006 OBION TN EMERGENCY MNGR
SEVERAL TREES DOWN ALONG HWY 22
0735 PM TORNADO 5 W POCAHONTAS 36.26N 91.06W
09/22/2006 RANDOLPH AR CO-OP OBSERVER
VALLEY CHAPEL ROAD 5 TO 7 MILES WEST OF
POCAHONTAS.CONFIRMED BY LAW ENFORCEMENT.
0752 PM TORNADO MAYNARD 36.42N 90.90W
09/22/2006 RANDOLPH AR LAW ENFORCEMENT
TORNADO REPORTED NEAR TOWNS OF WARM SPRINGS AND MAYNARD
1000 PM HAIL RAVENDEN SPRINGS 36.31N 91.22W
09/22/2006 M1.00 INCH RANDOLPH AR EMERGENCY MNGR
QUARTER SIZED HAIL IN TOWN OF RAVENDEN SPRINGS.
1000 PM FUNNEL CLOUD RAVENDEN SPRINGS 36.31N 91.22W
09/22/2006 RANDOLPH AR EMERGENCY MNGR
FUNNEL CLOUD OVER RAVENDEN SPRINGS
&&
MRMLocal storm report, Sep 22, 10:42 PM CDT, 3 hours 41 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MEMPHIS TN
1042 PM CDT FRI SEP 22 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0354 PM HAIL DALTON 36.42N 91.15W
09/22/2006 M0.88 INCH RANDOLPH AR LAW ENFORCEMENT
NICKEL SIZE HAIL IN DALTON
0354 PM TSTM WND DMG DALTON 36.42N 91.15W
09/22/2006 RANDOLPH AR LAW ENFORCEMENT
SEVERAL TREES DOWN IN DALTON
0400 PM HAIL W RAVENDEN 36.24N 91.25W
09/22/2006 E1.00 INCH LAWRENCE AR PUBLIC
HAIL REPORTED FROM JUST WEST OF RAVENDEN INTO RAVENDEN.
PEA SIZED TO QUARTER HAIL.
0410 PM HAIL POCAHONTAS 36.26N 90.97W
09/22/2006 M0.88 INCH RANDOLPH AR LAW ENFORCEMENT
NICKEL SIZED HAIL IN POCAHONTAS
0410 PM TSTM WND DMG POCAHONTAS 36.26N 90.97W
09/22/2006 RANDOLPH AR LAW ENFORCEMENT
MANY TREES DOWN IN POCAHONTAS.
0415 PM TSTM WND DMG POCAHONTAS 36.26N 90.97W
09/22/2006 RANDOLPH AR LAW ENFORCEMENT
MANY TREES REPORTED DOWN ACROSS THE ENTIRE COUNTY OF
RANDOLPH
0430 PM TSTM WND DMG CORNING 36.41N 90.59W
09/22/2006 CLAY AR TRAINED SPOTTER
SEVERAL TREES DOWN IN CORNING. ESTIMATED WIND SPEED WAS
80 TO 85 MPH.
0430 PM HAIL CORNING 36.41N 90.59W
09/22/2006 M1.00 INCH CLAY AR TRAINED SPOTTER
ONE INCH HAIL IN CORNING
0452 PM TSTM WND DMG BIGGERS 36.33N 90.81W
09/22/2006 RANDOLPH AR EMERGENCY MNGR
TREES AND POWER LINES DOWN
0452 PM TSTM WND DMG REYNO 36.36N 90.76W
09/22/2006 CLAY AR EMERGENCY MNGR
SEVERAL TREES AND POWER LINES DOWN
0500 PM TSTM WND DMG N MALDEN 36.58N 89.98W
09/22/2006 DUNKLIN MO BROADCAST MEDIA
TREES DOWN ONE TREE WAS 3 FEET IN DIAMETER. A FEW ROOFS
OF RESIDENCES BLOWN OFF.
0514 PM TORNADO KNOBEL 36.32N 90.60W
09/22/2006 CLAY AR LAW ENFORCEMENT
TORNADO ON THE GROUND REPORTED BY OFFICER...WELL SOUTH OF
THE TOWN OF CORNING NEAR KNOBEL.
0521 PM HAIL PIGGOTT 36.38N 90.20W
09/22/2006 M1.75 INCH CLAY AR TRAINED SPOTTER
GOLFBALL SIZED HAIL NEAR THE INTERSECTION OF HIGHWAYS 90
AND 135
0544 PM TORNADO NIMMONS 36.31N 90.09W
09/22/2006 CLAY AR BROADCAST MEDIA
TORNADO ON GROUND
0545 PM TORNADO 1 W KENNETT 36.24N 90.07W
09/22/2006 DUNKLIN MO LAW ENFORCEMENT
TORNADO ON GROUND AT RIVER BRIDGE AT HWY 84
0637 PM TORNADO TIPTONVILLE 36.38N 89.47W
09/22/2006 LAKE TN LAW ENFORCEMENT
TORNADO IN TOWN OF TIPTONVILLE ACROSS STREET FROM FIRE
DEPARTMENT...SEVERAL TREES DOWN AND TRASH CANS SCATTERED
0700 PM TORNADO RAVENDEN 36.24N 91.25W
09/22/2006 LAWRENCE AR BROADCAST MEDIA
TORNADO ON GROUND BY KAIT STORM CHASE TEAM
0708 PM HAIL 5 W UNION CITY 36.42N 89.14W
09/22/2006 M0.50 INCH OBION TN EMERGENCY MNGR
HAIL FROM 1/4 TO 1/2 INCH REPORTED ALONG HWY 22.
0714 PM TSTM WND DMG 5 W UNION CITY 36.42N 89.14W
09/22/2006 OBION TN EMERGENCY MNGR
SEVERAL TREES DOWN ALONG HWY 22
0735 PM TORNADO 5 W POCAHONTAS 36.26N 91.06W
09/22/2006 RANDOLPH AR CO-OP OBSERVER
VALLEY CHAPEL ROAD 5 TO 7 MILES WEST OF
POCAHONTAS.CONFIRMED BY LAW ENFORCEMENT.
0752 PM TORNADO MAYNARD 36.42N 90.90W
09/22/2006 RANDOLPH AR LAW ENFORCEMENT
TORNADO REPORTED NEAR TOWNS OF WARM SPRINGS AND MAYNARD
1000 PM FUNNEL CLOUD RAVENDEN SPRINGS 36.31N 91.22W
09/22/2006 RANDOLPH AR EMERGENCY MNGR
FUNNEL CLOUD OVER RAVENDEN SPRINGS
1000 PM HAIL RAVENDEN SPRINGS 36.31N 91.22W
09/22/2006 M1.00 INCH RANDOLPH AR EMERGENCY MNGR
QUARTER SIZED HAIL IN TOWN OF RAVENDEN SPRINGS.
1015 PM TSTM WND DMG HOLCOMB 36.40N 90.02W
09/22/2006 DUNKLIN MO AMATEUR RADIO
TREES DOWN AND POWER OUTAGES OVER NORTHERN HALF OF
DUNKLIN COUNTY.
1015 PM FLASH FLOOD HOLCOMB 36.40N 90.02W
09/22/2006 DUNKLIN MO LAW ENFORCEMENT
SOME ROADS FLOODED OVER THE NORTHERN HALF OF DUNKLIN
COUNTY. ALONG WITH HWY 25 AND SOME SECONDARY ROADS
FLOODED.
&&
MRMSpecial weather statement, Sep 22, 10:58 PM CDT, 3 hours 25 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MEMPHIS TN 1058 PM CDT FRI SEP 22 2006 TNZ001-230415- LAKE TN- 1058 PM CDT FRI SEP 22 2006 THIS SIGNIFICANT WEATHER ADVISORY IS FOR...LAKE COUNTY. A LINE OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING PEA TO DIME SIZE HAIL AND 40 TO 50 MPH WINDS WAS LOCATED FROM 8 MILES NORTHWEST OF TIPTONVILLE TO 9 MILES WEST OF TIPTONVILLE AT 1058 PM CDT...MOVING EAST AT 55 MPH. VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE ALSO POSSIBLE WITH THIS THUNDERSTORM. THESE STORMS ARE NOT EXPECTED TO BECOME SEVERE AND NO WARNINGS ARE ANTICIPATED. PEOPLE IN LAKE COUNTY SHOULD MONITOR THIS STORM CLOSELY.
Special weather statement, Sep 22, 11:20 PM CDT, 3 hours 3 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MEMPHIS TN 1120 PM CDT FRI SEP 22 2006 TNZ002-230445- OBION TN- 1120 PM CDT FRI SEP 22 2006 THIS SIGNIFICANT WEATHER ADVISORY IS FOR...OBION COUNTY. A LINE OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING PEA TO DIME SIZE HAIL AND 40 TO 50 MPH WINDS WAS LOCATED FROM 3 MILES NORTHEAST OF CLAYTON TO 9 MILES SOUTHWEST OF CLAYTON AT 1120 PM CDT...MOVING EAST AT 45 MPH. VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE ALSO POSSIBLE WITH THIS THUNDERSTORM. THESE STORMS ARE INTENSIFYING AND COULD BECOME SEVERE RAPIDLY. PEOPLE IN OBION COUNTY...INCLUDING THE CITY OF UNION CITY...SHOULD MONITOR THIS STORM CLOSELY.
The office that day
Everything else NWS Memphis, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 22, 8:12 PM CDT | Tornado Warning | MEG | Dunklin | 33 min |
| Sep 22, 9:18 PM CDT | Flash Flood Warning | MEG | Dunklin | 6 hr |
| Sep 22, 10:06 PM CDT | Tornado Warning | MEG | Dunklin | 54 min |
| Sep 22, 10:45 PM CDT | Severe Thunderstorm Warning | MEG | Pemiscot | 26 min |
| Sep 23, 3:11 AM CDT | Flood Watch | MEG | Dunklin, Pemiscot | 11 hr |
| Sep 23, 3:59 AM CDT | Flash Flood Warning | MEG | Pemiscot | 4 hr |
| Sep 23, 7:00 AM CDT | Flash Flood Warning | MEG | Dunklin | 6 hr |
| Sep 23, 7:38 AM CDT | Flash Flood Warning | MEG | Pemiscot | 5 hr |
| Sep 23, 12:52 PM CDT | Flash Flood Warning | MEG | Dunklin | 3 hr |
| Sep 22, 7:23 PM CDT | Flash Flood Warning | MEG | Randolph | 6 hr |
| Sep 22, 7:31 PM CDT | Severe Thunderstorm Warning | MEG | Clay, Randolph | 44 min |
| Sep 22, 7:37 PM CDT | Tornado Warning | MEG | Randolph | 23 min |
| Sep 22, 7:46 PM CDT | Tornado Warning | MEG | Clay | 44 min |
| Sep 22, 8:15 PM CDT | Tornado Warning | MEG | Lawrence, Randolph | 45 min |
| Sep 22, 8:23 PM CDT | Flash Flood Warning | MEG | Clay | 6 hr |
| Sep 22, 8:36 PM CDT | Severe Thunderstorm Warning | MEG | Clay | 24 min |
| Sep 22, 8:59 PM CDT | Severe Thunderstorm Warning | MEG | Clay, Greene | 46 min |
| Sep 22, 9:07 PM CDT | Tornado Warning | MEG | Greene | 38 min |
| Sep 22, 9:12 PM CDT | Severe Thunderstorm Warning | MEG | Randolph | 33 min |
| Sep 22, 9:29 PM CDT | Tornado Warning | MEG | Clay, Randolph | 46 min |
| Sep 23, 1:25 AM CDT | Flash Flood Warning | MEG | Randolph | 3 hr |
| Sep 23, 7:23 AM CDT | Flash Flood Warning | MEG | Greene, Lawrence | 6 hr |
Nearby
Flash Flood Warnings in Arkansas, 2006Flash Flood Warnings in Missouri, 2006Every flash flood warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.